I am a 66 year old male in generally good health. I currently take tetricycline for adult acne, prevacid every other day, 1 aspirin daily. Along with a well balanced meal, i drink 1/2 to 1 quart of grapefruit juice a day and have for 2 years. I have heard of the dangers of drinking grapefruit with medications and am careful not to drink GF juice within a couple of hours of taking my meds. For about 1 month I have been slow to urinate. I drink plenty of water daily. My question is, does the amount of grapefruit juice that one intakes have any effect on their kidney function? And is the amount of grapefruit juice that i intake on a daily basis in any way harmful to my health?
From what I've read about this, I recommend you stop drinking grapefruit juice until you are NOT TAKING any of those medications at all. There is not enough known at this point, to say it's safe to continue drinking the grapefruit juice.
Check out the book "DEADLY DRUG INTERACTIONS", The People's Pharmacy Guide, by Joe Graedon and Teresa Graedon, PhD. I have the 1997 edition, and there's a more recent one too. This book discusses the problems of grapefruit juice causing dangerous effects when mixed with certain meds, even when the juice is drunk hours later than the meds are taken!! The effects can be deadly.
Err on the side of caution, would be my advice. If you ever get to the point that you are able to treat your medical conditions holisticly, and successfully, then you could resume drinking grapefruit juice. (no meds to interact with the grapefruit juice).
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.